Author Topic: Heart Palps are Back Again  (Read 1308 times)

[Buddie]

Heart Palps are Back Again
« on: July 04, 2009, 03:59:42 am »
Have had quite a period when I thought the palps had pretty much gone away, but this morning I work up very anxious and the palps have been bad through the day.  Make me very scared although I've been having them for long enough now to know that I am okay.  Have had cardio checks and nothing is wrong.
I know that benzo w/d and anxiety cause palps but they are one of the worst w/d symptoms I have had and I will never get used to them.  Just off to listen to my relaxation cds on my iPod so hopefully that will calm me down.
Why do benzos give you palps?  Guess its all to do with the way they attack and repress your nervous system.  Never seemed to have them (or just didn't notice them) when I was at my worst with anxiety.  Weird really.
Just needed to share this with someone, as they still scare me
Hopefully will be a better day tomorrow!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart Palps are Back Again
« Reply #1 on: July 04, 2009, 04:08:21 am »
Have had quite a period when I thought the palps had pretty much gone away, but this morning I work up very anxious and the palps have been bad through the day.  Make me very scared although I've been having them for long enough now to know that I am okay.  Have had cardio checks and nothing is wrong.
I know that benzo w/d and anxiety cause palps but they are one of the worst w/d symptoms I have had and I will never get used to them.  Just off to listen to my relaxation cds on my iPod so hopefully that will calm me down.
Why do benzos give you palps?  Guess its all to do with the way they attack and repress your nervous system.  Never seemed to have them (or just didn't notice them) when I was at my worst with anxiety.  Weird really.
Just needed to share this with someone, as they still scare me
Hopefully will be a better day tomorrow!!

Hi [...],

The palps can be very scary, I had them off and on towards the end of my taper and I made really tiny cuts every day. Dr. Ashton states that they are from an overactive sympathetic nervous system similar to what you said. The best thing to help them to go away is controlled breathing and not letting them scare you. I drank a cup of chamomile tea and it seemed to help.

T2 :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart Palps are Back Again
« Reply #2 on: July 04, 2009, 07:54:35 am »
Have had quite a period when I thought the palps had pretty much gone away, but this morning I work up very anxious and the palps have been bad through the day.  Make me very scared although I've been having them for long enough now to know that I am okay.  Have had cardio checks and nothing is wrong.
I know that benzo w/d and anxiety cause palps but they are one of the worst w/d symptoms I have had and I will never get used to them.  Just off to listen to my relaxation cds on my iPod so hopefully that will calm me down.
Why do benzos give you palps?  Guess its all to do with the way they attack and repress your nervous system.  Never seemed to have them (or just didn't notice them) when I was at my worst with anxiety.  Weird really.
Just needed to share this with someone, as they still scare me
Hopefully will be a better day tomorrow!!

I thought Ashton said something kind of interesting about the heart palps, [...]:
Heart and lungs. Palpitations, pounding heart, rapid pulse, flushing, sweating, and breathlessness are usual accompaniments of panic attacks, but may occur without panics. They do not signify heart or lung disease but are simply the expression of an overactive autonomic nervous system. Slow deep breathing and relaxation, as described under panic attacks, can do much to control these symptoms. Do not worry about them: they would be accepted as normal if you were running for a bus, and will do no more harm than if you really were!"


"
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart Palps are Back Again
« Reply #3 on: July 04, 2009, 09:40:01 am »

thanks guys.  :smitten: I kind of know they are a w/d symptom, but my head is saying otherwise.  Maybe tomorrow will be better!!  Had a bit of a hiccup in terms of something in my life creating some anxiety today, so took a bit of a step back.  Need to get back on track as I was doing so well.  Guess it's just the erratic nature of w/d - god bless Roche for marketing this stuff and to my psych. for using it to try and cure my anxiety - ho humm!!!!!  I am sure there is a need for this poison in some areas of medicine, but when will they learn that it's does not CURE anxiety.
Lynn B
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart Palps are Back Again
« Reply #4 on: July 10, 2009, 02:35:59 pm »

thanks guys.  :smitten: I kind of know they are a w/d symptom, but my head is saying otherwise.  Maybe tomorrow will be better!!  Had a bit of a hiccup in terms of something in my life creating some anxiety today, so took a bit of a step back.  Need to get back on track as I was doing so well.  Guess it's just the erratic nature of w/d - god bless Roche for marketing this stuff and to my psych. for using it to try and cure my anxiety - ho humm!!!!!  I am sure there is a need for this poison in some areas of medicine, but when will they learn that it's does not CURE anxiety.
Lynn B

Palps are very scary.  I had assumed that since the heart is a muscle and all my other muscles were twitching, that was what was happening with my heart, too. 

They don't cure anxiety - it is like taking rat poison to kill bacteria in your body -- it kills the whole body.  Unfortunately, I don't think the pharms will stop making it or stop promoting it for anxiety relief, until we as consumers stop buying the stuff. 

Take Care,
Bubbles   :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart Palps are Back Again
« Reply #5 on: July 10, 2009, 11:29:03 pm »
Good to get the reassurance about the palps.  I know they are a w/d symptom and also can happen when people are anxious, but it's just another in the long list of symptoms this poison throws at us.  To me it feels like a little person sitting on my shoulder saying, ok she's having a good day today what can I do to her tomorrow to get her to take more of this stuff.  You just get to a patch where you are going okay and you get another kick in the teeth and the suffering starts over again.  Fortunately I have noticed the bad days are no longer bad days - they might be an hour or two every day or so, but generally I am going okay and now accepting that these w/d symptoms are actually my body healing itself.  However until I get the last benzos out of my body I know I will not be fully healed.  Bring that day on!
Thanks again to everyone for their responses - this forum is a great comfort to us all.  Keep up the good work and all my best to everyone else going through this crap!
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.